Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 17, 2017, 3:39 PM EDT for Haralson County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2017, 3:39 PM EDT (19:39 UTC)
- Expired
- Apr 17, 2017, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WWUS82 KFFC 171939
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT MON APR 17 2017
GAZ031-041-042-172030-
Haralson GA-Carroll GA-Paulding GA-
339 PM EDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON...
NORTHEASTERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 430 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Bremen, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3380 8520 3389 8499 3381 8488 3378 8489
3378 8490 3376 8490 3369 8493 3371 8518
TIME...MOT...LOC 1938Z 258DEG 13KT 3376 8515
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 3:32 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 17, 3:32 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 332 PM EDT Mon Apr 17 2017 .SHORT TERM /Tonight through Tuesday Night/... Definitely a case today where the mesoscale features dominated the sensible wx compared to the synoptic. Models were all in agreement on the far North being the active zone for today but early morning clouds kept instability to a minimum there. Meanwhile to the south of this...a nice differential heating zone developed as a result with CAPE values in excess of 1000 J/KG across portions of the Atlanta metro. Showers and thunderstorms have been prevalent in this zone for several hours now but expect things to be changing here soon. Aforementioned clouds to the north have scattered out allowing for increased instability there now. Focus for activity should shift here now as North Alabama activity advects in and feeds off increased energy potential. Still looking for hail to be the primary threat with winds secondary for this event. Will be a tricky little forecast for tonight into Tuesday as shortwave energy moves into the Northern portions while wedge builds in from the NE. Focus for activity looks to be along the leading edge of this wedge front despite some early morning low clouds but questions remain about atmosphere behind the front. Looks at this point to be stable from model representations and will try to carry just SHRA in the fronts wake. The issue is how quickly front progresses as any slow down would make for enhanced convective potential over a larger area. For now will favor just the west and south zones for this convection but trends will need to be monitored with subsequent forecasts. Continued hail threat with any activity Tue afternoon as well as the secondary wind threat as well with mainly just strong storms. Deese .LONG TERM /Wednesday through Monday/... Fairly unsettled long term period expected. Mid level quasi zonal flow will supply weak perturbations that will help enhance lift along a lingering surface wedge front on Wednesday. This should be enough forcing for scattered showers and thunderstorms to develop through the afternoon...especially during the afternoon when diurnal heating will aid buoyant air parcels. The surface high responsible for the wedge front will begin to shift more offshore of the New England Coast Wednesday night. This should push a broader surface ridge into the Southeast from the Atlantic and help shut down scattered showers and storms /exception will be northeast mountainous terrain where nuisance showers could linger/. At this point in time it looks like Thursday will be the driest day of the week as a weak mid level ridge tries to build into the region. However...given no real change in airmass think it is reasonable to suggest that isolated... diurnally driven showers and storms could pop up in the afternoon. At this same time...a cyclone will be pushing across the Great Lakes region into the Northeast. A cold front draped to the SW of this feature will be enroute toward the local area. EC and GFS have different solutions as to how far south the front will make it...with the EC stalling it across S TN and GFS across central Ga through the day Friday. POPs will be enhanced along the front as it sags south...though it will begin to lift north as a warm front by Saturday as a potent trough emerges out of the Rockies and pushes into the TN Valley. This system still bears watching in regards to severe potential. Still a bit too early to go into a detailed discussion...but do see enough MUCAPE for thunderstorms and enough deep layer shear for at least some storm organization. Light wrap-around showers possible across far north Georgia in the wake of this system...with temps cooling down rather nicely from N to S behind the front. Lows will return to the 40s/50s with highs in the 60s/70s at the end of the forecast period. Kovacik && .AVIATION... 18Z UPDATE... Areas around the ATL terminals looked prime all morning for development of of SHRA at a minimum and decided to go with TEMPO. Turns out there has been more TSRA than models had forecast as well with the latest development on eastern side of ATL. Should actually see activity dissipate through this evening and favor North GA more and have only kept in TEMPO through 19Z at ATL but as late as 22Z at AHN. Otherwise...wind shift expected with arriving front but much uncertainty on timing. Have gone with the GFS which is later with east winds this run but much faster than other models. Additional development of TSRA for TUE but limited to just Prob30 for now. //ATL CONFIDENCE...18Z UPDATE... Medium on east wind timing. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 60 77 59 77 / 30 60 40 40 Atlanta 63 79 62 77 / 30 60 40 40 Blairsville 57 70 55 71 / 50 60 50 50 Cartersville 59 78 60 77 / 40 70 50 40 Columbus 62 85 63 83 / 10 10 10 30 Gainesville 61 74 58 72 / 40 60 50 40 Macon 58 84 61 82 / 10 30 20 30 Rome 59 79 59 78 / 40 70 50 40 Peachtree City 57 81 60 79 / 20 40 30 40 Vidalia 62 85 63 83 / 5 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....Kovacik AVIATION...Deese
Hazardous weather outlook, Apr 17, 3:20 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Mon Apr 17 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Mon Apr 17 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are possible today into tonight...especially across north Georgia. A few storms may be strong with the primary hazards being gusty winds...small hail and frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms will be possible over north and central Georgia on Tuesday. A few storms could be strong with gusty winds...small hail and frequent lightning. There will be a chance of thunderstorms over portions of north and central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 17, 1:09 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
109 PM EDT MON APR 17 2017
GAZ044-053-054-171745-
Fayette GA-Coweta GA-South Fulton GA-
109 PM EDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...NORTHERN
COWETA AND SOUTHERN SOUTH FULTON COUNTIES UNTIL 145 PM EDT...
At 107 PM EDT...a strong thunderstorm was over Palmetto, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Union City, Fairburn, Tyrone, Palmetto, Cannongate, Sandy Creek and
Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3343 8477 3352 8479 3364 8458 3355 8446
3344 8449
TIME...MOT...LOC 1707Z 255DEG 14KT 3349 8470
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 17, 1:44 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
144 PM EDT MON APR 17 2017
GAZ045-046-055-057-171830-
Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
144 PM EDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROCKDALE...NORTHEASTERN
CLAYTON...SOUTHERN DEKALB AND NORTHERN HENRY COUNTIES UNTIL 230 PM
EDT...
At 143 PM EDT...a strong thunderstorm was over Conley, moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Decatur, Forest Park, Clarkston, Morrow, Avondale Estates, Lake City,
Lithonia, Pine Lake, Belvedere Park, Candler-Mcafee, Rex, Belmont,
Ellenwood, Arabia Mountain, Redan, Hidden Valley Park, Fort Gillem,
Panola Mountain State Park, Panthersville and Conley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3371 8435 3381 8423 3374 8408 3360 8409
3356 8435
TIME...MOT...LOC 1743Z 246DEG 13KT 3366 8430
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 17, 2:01 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT MON APR 17 2017
GAZ032-033-171845-
North Fulton GA-Cobb GA-
201 PM EDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHEASTERN
COBB COUNTIES UNTIL 245 PM EDT...
At 159 PM EDT...a strong thunderstorm was over Mableton, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Vinings, Bolton, Piedmont
Park, Atlantic Station, Mableton, Bankhead and Chastain Memorial
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3385 8460 3393 8443 3386 8435 3382 8435
3375 8440 3378 8460
TIME...MOT...LOC 1759Z 267DEG 13KT 3382 8454
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 17, 3:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
339 PM EDT MON APR 17 2017
GAZ031-041-042-172030-
Haralson GA-Carroll GA-Paulding GA-
339 PM EDT MON APR 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON...
NORTHEASTERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL 430 PM
EDT...
At 338 PM EDT...a strong thunderstorm was over Bremen, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud-to-
ground lightning.
IMPACT...Expect minor damage to tree limbs and the blowing around
of light, unsecured objects.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Draketown and New Georgia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3380 8520 3389 8499 3381 8488 3378 8489
3378 8490 3376 8490 3369 8493 3371 8518
TIME...MOT...LOC 1938Z 258DEG 13KT 3376 8515
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 1:09 PM EDT | Special Weather Statement | FFC | Fayette | 36 min |
| Apr 17, 1:44 PM EDT | Special Weather Statement | FFC | DeKalb | 46 min |
| Apr 17, 2:01 PM EDT | Special Weather Statement | FFC | Fulton | 44 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.